Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Projections onto translation-invariant subspaces of $ L\sb{1}({\bf R})$


Authors: Dale E. Alspach and Alec Matheson
Journal: Trans. Amer. Math. Soc. 277 (1983), 815-823
MSC: Primary 46B25; Secondary 43A15, 46E99
DOI: https://doi.org/10.1090/S0002-9947-1983-0694390-7
MathSciNet review: 694390
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The complemented translation-invariant subspaces of $ {L_1}({\mathbf{R}})$ are characterized. This completes an investigation begun by H. P. Rosenthal.


References [Enhancements On Off] (What's this?)

  • [1] J. Bourgain, A new class of $ {\mathcal{L}^1}$-spaces, Israel J. Math 39 (1981), 113-125. MR 617294 (82f:46020)
  • [2] J. E. Gilbert, On a strong form of spectral synthesis, Ark. Mat. (7) 43 (1968), 571-575. MR 0278008 (43:3740)
  • [3] -, On projections of $ {L^\infty }(G)$ onto translation-invariant subspaces, Proc. London Math. Soc. (3) 19 (1969), 69-88. MR 0244705 (39:6019)
  • [4] Y. Gordon and S. Reisner, Some geometrical properties of Banach spaces of polynomials, preprint.
  • [5] W. B. Johnson and J. Lindenstrauss, Examples of $ \mathcal{L}_{1}$ spaces, preprint. MR 608329 (82e:46025)
  • [6] J. P. Kahane, Sur les polynômes à coefficients unimodulaires, Bull. London Math. Soc. 12 (1980), 321-342. MR 587702 (82a:30003)
  • [7] Y. Katznelson, An introduction to harmonic analysis, Dover, New York, 1976. MR 0422992 (54:10976)
  • [8] J. Lindenstrauss, A remark on $ {\mathcal{L}_1}$, spaces, Israel J. Math. 8 (1970), 80-82. MR 0259582 (41:4220)
  • [9] -, On certain subspaces of $ {l_2}$, Bull. Acad. Polon. Sci. Sér. Sci. Math. 12 (1964), 539-542. MR 0174963 (30:5153)
  • [10] J. Lindenstrauss and H. P. Rosenthal, The $ {\mathcal{L}_p}$ spaces, Israel J. Math. 7 (1969), 325-349. MR 0270119 (42:5012)
  • [11] J. Lindenstrauss and L. Tzafriri, Classical Banach spaces. I, Springer-Verlag, Berlin and New York, 1977. MR 0500056 (58:17766)
  • [12] Teng-Sun Liu, Arnould Van Rooij and Ju-Kwei Wang, Projections and approximate identities for ideals in group algebras, Trans. Amer. Math Soc. 175 (1973), 469-482. MR 0318781 (47:7327)
  • [13] H. P. Rosenthal, On relatively disjoint families of measures, with some applications to Banach space theory, Studia Math. 37 (1970), 13-36. MR 0270122 (42:5015)
  • [14] -, On the existence of approximate identities in ideals of group algebras, Ark. Mat. 7 (1967), 185-191. MR 0239362 (39:719)
  • [15] -, Projections onto translation-invariant subspaces of $ {L^p}(G)$, Mem. Amer. Math. Soc. No. 63, (1966). MR 0211198 (35:2080)
  • [16] S. Saeki, On strong Ditkin sets, Ark. Mat. 10 (1972), 1-7. MR 0310554 (46:9652)
  • [17] Bert M. Schreiber, On coset rings and strong Ditkin sets, Pacific J. Math. 3 (1970), 805-812. MR 0259502 (41:4140)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46B25, 43A15, 46E99

Retrieve articles in all journals with MSC: 46B25, 43A15, 46E99


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0694390-7
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society